MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400161
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
C2/d10 concomitant product information: udi for balloon (b)(4), udi for pump (b)(4).The device was not available for analysis; therefore, no physical evaluation could be performed and the reported device performance allegation could not be confirmed.Urinary incontinence is acknowledged within the dfu and is not associated with off label use or failure to follow instructions.Based on the device history record (dhr), the device met specifications prior to shipment, indicating that manufacturing was not related to the reported event.Without a returned device and based on the information available, a clear probable cause for the event could not be established; therefore, the conclusion code unable to exclude device problem has been selected.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurrent incontinence with a nonfunctioning device, particularly when changing position or when sitting on a chair that was too low.A fibroscopy revealed an overly wide cuff imprint; therefore, a revision surgery was performed.Examination of the ex vivo components showed no evidence of leakage from the cuff, balloon, or tubing.Physician suspected from a valve or pressure issue.The device was explanted and replaced.No further patient complications were reported.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24274741
Report Number2124215-2026-06780
Device Sequence Number10725910
Product Code EZY
UDI-Device Identifier00878953000725
UDI-Public(01)00878953000725(17)250804(10)1000442246
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/04/2025
Device Model Number72400161
Device Catalogue Number72400161
Device Lot Number1000442246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date02/05/2026
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON LOT 1100168197, UPN 72400024; PUMP LOT 1100188216, UPN 72400098
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale